How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18450
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

It's quite embarrassing to tell you this. Whenever I sit

Resolved Question:

It's quite embarrassing to tell you this.
Whenever I sit down or lay down I'm humping up and down with sexual urges. My legs and bottom go really hard and the muscles contract, so all the time I'm sitting its not soft to sit on. It's making my neck really ache and sometimes it gives me a headache as its pulling on my muscles. I've been like this for a few weeks now and it's making me feel miserable. Are there tablets I can take or if not herbal tablets?
I am 54 years old and have never had a boyfriend and don't really want one now.
Hoping you can help me
Thank You
Janet.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
It will help if you could provide some additional information.
Do you have any other chronic medical conditions?
Are you taking any chronic medicines?
Customer: replied 1 year ago.
No to both - only antidepressants
Expert:  Dr. D. Love replied 1 year ago.
The symptoms that you describe are most consistent with a condition called persistent genital arousal disorder. The severity can vary significantly form one woman to another, but can cause varying levels of sexual arousal and potentially repeated orgasms.

The cause is not always clear and is thought to mostly be an issue with the nerves in the pelvis that carry the normal messages during sexual arousal. However, there are some women in whom it appears to be related to medicines, and there are certain antidepressants that may contribute to the condition in some women. Interestingly, antidepressants also can help to ease symptoms in some women, so the effect of antidepressants cannot be predicted.

Treatment would usually first involve consideration of stopping any drugs that may be exacerbating the problem. It may be necessary to try an antidepressant in a different chemical class, particularly if the original reason for the use of the antidepressant is still an issue and needs treatment. Antiandrogens also can be used to try to ease symptoms. Regional nerve blocks involving numbing the nerves to the genitals may be helpful. There also has been use of non-drug interventions, such as cognitive behavioral therapy, biofeedback, or physical therapy of the pelvic muscles, that also can be useful.

So, the first consideration would be whether the current antidepressant can be stopped or it would be better to change to a different antidepressant. If the antidepressant is to be stopped, most antidepressants should be tapered rather than suddenly being stopped, particularly if on a higher dose.

If I can provide any clarification, please let me know.
Customer: replied 1 year ago.
Thank you for your reply. If the antidepressants are changed to another then would I gradually come off the ones I'm taking now and then go onto another one? If so what do I do in the meantime as its really affecting me and really making my neck ache and hurt when I move my head?
Thank you.
Expert:  Dr. D. Love replied 1 year ago.
In the interim, it would be fine to use over the counter medicines for pain, to help ease muscle aches and headaches. A muscle relaxer may also help ease symptoms, but there is no good muscle relaxer available over the counter, but a sedating antihistamine may help, as the sedating effect is the closest that is available to relax muscles. There are several sedating antihistamines available over the counter, but the most common would be diphenhydramine.
Customer: replied 1 year ago.
Thanks again for your response. So really it would be best to contact my doctor wouldn't it? Would it be best to have a telephone appointment or go and see her?
Thank you very much
Janet.
Expert:  Dr. D. Love replied 1 year ago.
It would be best to be seen by your doctor, as that would be the usual method for adjusting antidepressants.
Customer: replied 1 year ago.
Thank you so much for all of your answers. I was beginning to think that there was nothing that could be done about this and was embarrassed to go to my doctor.
Thank you
Janet
Expert:  Dr. D. Love replied 1 year ago.
You are most welcome. There is no reason for you to be embarrassed.
Dr. D. Love and 4 other Medical Specialists are ready to help you